Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Underwent TURP operation. Given sleeping pills, flonol and zolfresh. What is causing sleeplessness?

My dad of age 74 underwent postrate (turp) operation. post operation he was given sleeping pills, which till date he has not been able to stop. He still takes zolfresh 5 mg. Even after the sleeping pill medication, there is a change in his sleeping habits, sometimes he gets good sleep and sometimes not. This has worried him a lot, he wants to quit the sleeping pill but at the same time worried that he wont be able to get sleep without the sleeping pill medication. .This has been continuing for the last two months. Today, I took him to a psychiatrist and he has prescribed him Flonol 10 mg. I took him to a psychiatrist thinking that he will analyse the thinking pattern and suggest him ways to come out of this worry for sleeplessness. Instead he has been given one more medication. Should I take him to some other psychiatrist or commence this new medication. I don't want him to be on medication and endure all the other side effects.please suggest.
vijay
Mon, 18 Nov 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
General Surgeon 's  Response
Hi ! Good morning. I am Dr Shareef answering your query.

Many times it is normal for individual of this age group for not having proper sleep due to altered sleep patterns. This occurs more due to a sense of insecurity and apprehension than any organic problem. If he sleeps alone in a separate room, you can for some days give him company in his room. Also prevent him from sleeping in the day time, and try to keep him busy and active so far as possible. If he likes to read, give him a book to read and this sometimes is a good sedative.

If however the problems increase beyond control, then I would suggest him to go for an MRI/CT scan of head to rule out any other organic situation which might also cause such problem in this age group.

I hope this information would help you in discussing with your family physician/treating doctor in further management of his problem. Please do not hesitate to ask in case of any further doubts.

Thanks for choosing health care magic for clearing doubts on your health problems. Wishing you an early recovery. Dr Shareef.

I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor.. I dont fall asleep fast.. When i try to sleep at night, i always fall asleep after 4-5hrs.. i go to bed around 11pm, but i fall...

Recent questions on  Insomnia

doctor1 MD

I was diagnosed with sleep apnea in 2011. I didn t know snoring really loud was a condition until the girl I was seeing, couldn t stand sleeping...

doctor1 MD

If anxit-0.5 is taken without Dr. prescription, what will be the side effects? A diabetic BP patient of nearly 36 years is consuming this tablet...

doctor1 MD

I am a patient suffering with rheumatoid arthritis and have lot of sleepless nights due to pains and take zolefresh 5 and 10 mg as per loss of...

doctor1 MD

I do use medical marijuana for insomnia and have recently been diagnosed with Hypothyroidism. After reading some of the symptoms of Hypothyroidism,...

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months